I am interested in a reconstructive surgery. I already had an orbital floor, cheek, and eyebrow bone repair (all on the left side and left eye) with titanium meshes after an accident that blew out my orbital floor. I would appreciate if you take some time and review my pictures before I book an appointment for surgery. I think they did not place the titanium mesh right on my orbital floor, and it feels like my eye has not enough space to move. I developed what I think an exopthalmos, a droopy lower eyelid and in general it looks and feels weird. My eye hurts in the sunlight. It always feels stiff and hard to move inside my socket. My facial expressions have changed because of that. My vision is fine, but it has been eight years since the surgery, and my eyeball feels the same every day, like it will explode anytime. After years, I have an immense feeling that if I remove the titanium mesh under my eyeball, it will get enough space to sit a bit more back and feel lighter. Right now it feels like the titanium mesh is pushing it up so tight that my eye is about to pop out. Is it possible to remove the titanium mesh after eight years? I appreciate any help you can provide.
Welcome to icliniq.com.
Based on your photos, in my honest opinion, your surgeon has done a fantastic job (attachments removed to protect the patient's identity). But we have to address the constant pressure around your eyes, and for this, we have to conduct few tests.
1. Goldman applanation tonometry to test your eye pressure.
2. A scan to determine the length of both your eyeballs to compare any chances of pressure-induced lengthening.
3. Orbital CT (computed tomography) scan to compare the volume of both eyes.
Titanium mesh would have been wholly fibrosed with the surrounding tissues now, so it will be pretty traumatic taking it out. My advice to you is to get these tests, and if there is evidence of any abnormalities in them, we can move ahead accordingly. I suggest a good lubricant like Tears Naturale Forte (Hydroxypropylmethylcellulose, Glycerin, and Dextran) four times a day regularly to ease movement.
Thanks for the reply.
So if i get it right, I will have this problem lifelong? Since you told it is dangerous to remove the titianium mesh after eight years, how can we fix anything? I feel like the pressure around my eye is getting worser as years pass and the pain increases. Also I am scared that if i get one big punch on that eye in the future again, it will explode as the titanium mesh does not break like a normal orbital floor. So this is even more dangerous. The more I grow up, the more my eyes should sink back in my eye socket. But that is not happening to eye with the titanium mesh, which is going to cause even bigger deformity on my face. I want to take it out and I do not want to live like this anymore. What is the worst thing that can happen except going blind if i remove it? Please reply.
Welcome back to icliniq.com.
First of all, we have to get these tests done to rule out any pressure in your eyes. And with today's scientific advancement, nothing is impossible. We can have an orbital reconstructive surgery to ease your pain and increase the volume of your orbit. You can play sport with proper safety gear but not combat sports or highly aggressive sports like rugby. Your eyeball and orbit are pretty much fully grown at 24 years of age and will not increase much in size. Kindly get the tests done to rule out the cause of pain. Thanks.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
20 year old medium coloured man, i was using skinlite cream for fairness & now mintop 10 for baldness. after started using mintop 10 my face become darker, help Read fullI have blurred vision, pain in eyes and swelling on the right cheek. Am I having sinusitis?
20 year old medium coloured man, i was using skinlite cream for fairness & now mintop 10 for baldness. after started using mintop 10 my face become darker, help Read fullCan high eye pressure damage the optic nerve?
20 year old medium coloured man, i was using skinlite cream for fairness & now mintop 10 for baldness. after started using mintop 10 my face become darker, help Read full
Ask your health query to a doctor online?Ask an Eye Care Ophthalmologist Now